Alert archive / Kansas / Tornado Warnings in 2024
Tornado Warning 52, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Nov 4, 2024, 1:39 PM CST for Labette County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2024, 1:39 PM CST (19:39 UTC)
- Expired
- Nov 4, 2024, 2:12 PM CST
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Labette County, KS
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WFUS53 KICT 041939
TORICT
KSC099-042045-
/O.NEW.KICT.TO.W.0052.241104T1939Z-241104T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
139 PM CST Mon Nov 4 2024
The National Weather Service in Wichita has issued a
* Tornado Warning for...
Southeastern Labette County in southeastern Kansas...
* Until 245 PM CST.
* At 139 PM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Edna, or 16 miles southwest of
Chetopa, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oswego around 200 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9541 3729 9508 3700 9508
TIME...MOT...LOC 1939Z 220DEG 39KT 3692 9536
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BAERG7 follow-up statements
532
WWUS53 KICT 041944
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
144 PM CST Mon Nov 4 2024
KSC099-042045-
/O.CON.KICT.TO.W.0052.000000T0000Z-241104T2045Z/
Labette KS-
144 PM CST Mon Nov 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
SOUTHEASTERN LABETTE COUNTY...
At 144 PM CST, a severe thunderstorm capable of producing a tornado
was located 6 miles south of Edna, or 13 miles west of Chetopa,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Oswego around 200 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9541 3729 9508 3700 9508
TIME...MOT...LOC 1944Z 220DEG 39KT 3697 9531
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BAERG814
WWUS53 KICT 041948
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
148 PM CST Mon Nov 4 2024
KSC099-042045-
/O.CON.KICT.TO.W.0052.000000T0000Z-241104T2045Z/
Labette KS-
148 PM CST Mon Nov 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
SOUTHEASTERN LABETTE COUNTY...
At 148 PM CST, a severe thunderstorm capable of producing a tornado
was located 6 miles southeast of Edna, or 10 miles west of Chetopa,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Oswego around 200 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9537 3705 9535 3729 9508 3700 9508
TIME...MOT...LOC 1948Z 220DEG 39KT 3700 9528
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BAERG559
WWUS53 KICT 041951
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
151 PM CST Mon Nov 4 2024
KSC099-042045-
/O.CON.KICT.TO.W.0052.000000T0000Z-241104T2045Z/
Labette KS-
151 PM CST Mon Nov 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
SOUTHEASTERN LABETTE COUNTY...
At 151 PM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Chetopa, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Chetopa around 155 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9536 3708 9531 3729 9508 3700 9508
TIME...MOT...LOC 1951Z 227DEG 39KT 3698 9523
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BAERG324
WWUS53 KICT 041956
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
156 PM CST Mon Nov 4 2024
KSC099-042045-
/O.CON.KICT.TO.W.0052.000000T0000Z-241104T2045Z/
Labette KS-
156 PM CST Mon Nov 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
SOUTHEASTERN LABETTE COUNTY...
At 156 PM CST, a severe thunderstorm capable of producing a tornado
was located near Chetopa, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Chetopa around 200 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9528 3715 9523 3718 9520 3729 9508
3700 9508
TIME...MOT...LOC 1956Z 227DEG 38KT 3701 9519
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BAERG443
WWUS53 KICT 041958
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
158 PM CST Mon Nov 4 2024
KSC099-042045-
/O.CON.KICT.TO.W.0052.000000T0000Z-241104T2045Z/
Labette KS-
158 PM CST Mon Nov 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
SOUTHEASTERN LABETTE COUNTY...
At 158 PM CST, a confirmed tornado was located near Chetopa, moving
northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Chetopa around 205 PM CST.
Other locations impacted by this tornadic thunderstorm include
Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3700 9528 3715 9523 3718 9520 3729 9508
3700 9508
TIME...MOT...LOC 1958Z 227DEG 38KT 3702 9517
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
BAERG749
WWUS53 KICT 042002
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
202 PM CST Mon Nov 4 2024
KSC099-042045-
/O.CON.KICT.TO.W.0052.000000T0000Z-241104T2045Z/
Labette KS-
202 PM CST Mon Nov 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
SOUTHEASTERN LABETTE COUNTY...
At 202 PM CST, a confirmed tornado was located over Chetopa, moving
northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Chetopa around 205 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3700 9523 3718 9508 3700 9508
TIME...MOT...LOC 2002Z 227DEG 38KT 3703 9514
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
BAERG382 WWUS53 KICT 042012 SVSICT Severe Weather Statement National Weather Service Wichita KS 212 PM CST Mon Nov 4 2024 KSC099-042022- /O.CAN.KICT.TO.W.0052.000000T0000Z-241104T2045Z/ Labette KS- 212 PM CST Mon Nov 4 2024 ...THE TORNADO WARNING FOR SOUTHEASTERN LABETTE COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Wichita. && LAT...LON 3700 9523 3718 9508 3700 9508 TIME...MOT...LOC 2011Z 220DEG 39KT 3712 9505 $$ BAERG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Nov 4, 11:33 AM CST, 2 hours 6 minutes earlier. Its key messages:
- A round of moderate to heavy rainfall will affect the region this morning and afternoon, this could cause renewed flooding problems especially in the Flood Watch area
- A few strong to severe storms could affect far southeast Kansas this afternoon
- Another strong weather system looks to bring more possible heavy rain to the region for Thursday night-Saturday
Area forecast discussion, Nov 4, 11:33 AM CST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1133 AM CST Mon Nov 4 2024 .KEY MESSAGES... - A round of moderate to heavy rainfall will affect the region this morning and afternoon, this could cause renewed flooding problems especially in the Flood Watch area - A few strong to severe storms could affect far southeast Kansas this afternoon - Another strong weather system looks to bring more possible heavy rain to the region for Thursday night-Saturday && .DISCUSSION... Issued at 309 AM CST Mon Nov 4 2024 Another round of numerous showers/storms with moderate to heavy rainfall has already begun over western Texas/southwest Kansas early this morning, as combination of strong upper forcing/low level moisture transport increases ahead of a powerful approaching upper level low pressure system. This activity will quickly spread northeast into south central/southeast Kansas with periods of moderate to heavy rainfall likely this morning/afternoon. Very saturated ground soils from the past couple of days of rainfall will yield rapid runoff and renewed flooding problems, especially for locations in the current flood watch area. Meanwhile, current area of showers and storms over central/eastern Oklahoma looks to have pushed the effective surface warm front boundary into southern Oklahoma. The key thing to watch for today, can this surface warm front push far enough north into southeast Kansas and overcome the mesoscale cooling effects from on-going showers/storms. Short range model trends keep this boundary just southeast of Montgomery/Labette counties. However there is still support for a few strong/severe storms to impact far southeast Kansas with very strong shear and enough elevated instability. As the upper level system moves across Kansas a well pronounced TROWAL axis on the backside will be spawned. This TROWAL axis will generate a large area of mainly rain showers over western/central Kansas. This activity will taper off for central Kansas late tonight as the upper level system departs the region. A drying out period will take shape across the region for Tuesday through Wednesday, as the rich low level moisture that has been residing over the region finally shifts east of the area. The star will shine again for this period with daytime highs near seasonal averages. Meanwhile current satellite water vapor imagery shows a robust upper level system approaching the coastline of British Columbia. Models show this next system diving southeast into the southwestern states for Wednesday/Thursday where it will begin to close off and intensify. Latest model guidance has this system ejecting northeast towards Kansas by Friday/Friday night. The impressive strength of this system advertised by the models shows it quickly latching on to much richer Gulf of Mexico moisture, and advecting it northward into the Texas panhandle/southwest Kansas. Numerous showers/storms look to develop over those areas Thursday/Thursday night. This activity will then begin to shift eastward as the upper level system ejects northeast towards Kansas for Friday-Saturday, thus bringing another round of precipitation to the area. Heavy rainfall could affect Kansas again especially given the anomalously high precipitable water values and decent duration of rainfall. Things look to dry on Sunday with the upper level system pulling away from the area. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1130 AM CST Mon Nov 4 2024 Widespread showers and IFR CIGS/MVFR VSBY will continue across much of the through the afternoon. This round of showers will clear by late afternoon across central/south-central KS. TSRA chances arrive at CNU by mid-afternoon as storms move north from OK. Finally, the last round of -SHRA will move across portions of central/south-central KS overnight before flight conditions improve to VFR by mid-morning Tuesday. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for KSZ052-053-068>072-082- 083-091>096-098>100. && DISCUSSION...CDJ AVIATION...BRF
Hazardous weather outlook, Nov 4, 3:32 AM CST, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 332 AM CST Mon Nov 4 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-050945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 332 AM CST Mon Nov 4 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Another round of showers and storms will spread northward from Oklahoma into Kansas today. Some of this activity could produce heavy rainfall at times mainly during the morning and afternoon hours in the flood watch area. Due to very saturated ground soils from the past few days of heavy rainfall, flooding problems could develop quickly. In addition, a few strong to severe storms might impact southeast Kansas this afternoon with hail up to the size of quarters, and damaging winds around 60 mph. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of potentially widespread showers and thunderstorms with heavy rainfall is possible late week regionwide. Stay tuned as forecast details are refined over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Special weather statement, Nov 4, 1:22 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Wichita KS
122 PM CST Mon Nov 4 2024
KSZ096-099-100-042015-
Montgomery KS-Labette KS-Neosho KS-
122 PM CST Mon Nov 4 2024
...STRONG THUNDERSTORMS WILL IMPACT LABETTE...SOUTHEASTERN NEOSHO AND
EASTERN MONTGOMERY COUNTIES THROUGH 215 PM CST...
At 122 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Independence to 5 miles southeast of
Lenapah. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Parsons, Coffeyville, Independence, Cherryvale, Oswego, Erie,
Chetopa, Altamont, St. Paul, Edna, Mound Valley, Walnut, Galesburg,
Liberty, Bartlett, Labette, Parsons Tri City Airport, Lake Parsons,
Angola, and Dennis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9566 3723 9574 3770 9509 3700 9507
TIME...MOT...LOC 1922Z 210DEG 48KT 3722 9566 3681 9554
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BAERGThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 6:30 PM CST | Special Weather Statement | ICT | Lincoln | 30 min |
| Nov 4, 12:48 PM CST | River Flood Warning | ICT | Cowley | 3 hr |
| Nov 4, 1:22 PM CST | Special Weather Statement | ICT | Labette | 53 min |
Nearby
Tornado Warnings in Kansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.